MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC BURR ATTACHMENT-SHORT FOR PEN DRIVE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT

DEPUY SYNTHES PRODUCTS LLC BURR ATTACHMENT-SHORT FOR PEN DRIVE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Catalog Number 05.001.045
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reporter¿s phone number was not provided.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported from (b)(6) that the burr attachment-short device was making a strange sound and became hot during use.It was not reported if the device was used in surgery, or if there was patient involvement.It was not reported if there were any delays in a surgical procedure or if a spare device was available.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This device was returned for service; however, did not meet manufacturing specifications during pre-repair assessment.During repair, it was determined that the reported condition was confirmed.It was determined that the bearing seized, jammed and was moving heavily.It was further determined that the attachment device was turning heavily.It was further determined that the device failed pretest for check of free moving.The assignable root cause was determined to be due wear from normal use servicing.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
BURR ATTACHMENT-SHORT FOR PEN DRIVE
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7491921
Report Number8030965-2018-53587
Device Sequence Number10812269
Product Code HWE
UDI-Device Identifier07611819167919
UDI-Public(01)07611819167919
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K093361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05.001.045
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2018
Initial Date Received by Manufacturer 04/26/2018
Supplement Date Received by Manufacturer05/31/2018
Initial Report FDA Received Date05/07/2018
Supplement Report FDA Received Date06/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1